Discussions that mention mevacor

Open to All Other Health Topics board


I have had mild hypertension for years. My bloodpressure reading usually is around 150/90 without medication. I have been taking a small dose of Toprol XL daily and also a minimum dose of the cholestorol lowering drug Mevacor for over a year with no bad side effects. Recently my doctor changed me from Mevacor to Lipitor. Within a few days, my pressure shot up 180/120 even with double doses of pressure medication. Even with addition of Altase 5 mg., pressure was stillout of control. I also developed what seemed to be sprain like pains in my hips and lower back below my kidneys and in my shoulders. I went off of Lipitor and within a couple of days, my pressure returned to normal and the pains subsided.

My doctor does not believe Lipitor is the cause, but can't give any other explanation. Has anyone else experienced this problem while taking Lipitor?